Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Had piles surgery. Noticed having only one kidney. Advised not to have non-veg. Take MAXEPA. Reason?

User rating for this question
Answered by

Practicing since : 1962
Answered : 693 Questions
Case History: 2nd week of April I went for piles surgery, after couple of day I started getting back pain – then all the investigation started.
Doctors told me it’s all because of pain killer medicine.

(1) Recently I came to know that I have just one Kidney, Doctors has advise me not to take non veg food, any reasons why

(2) Doctor has also advise me to take MAXEPA (thrice in a day) and EVION 400 (Once in a day), can you please explain me why I should take these medicine
Posted Fri, 19 Jul 2013 in Abdominal Pain
Answered by Dr. Charles S Narasi 35 hours later
Thank you for contacting XXXXXXX with your concerns.
Thank you for sending all the reports as well. From the
reports , I can see that your Right kidney is perfectly
functioning and is compensating for the small non-functioning
left kidney. Your blood work , especially blood urea, and uric acid
and potassium levels are normal. Serum creatinine is also in the
normal range. Your urine culture is negative for infection.
I see they have you on two medications. Maxepa is Omega-3 fatty
acid supplement and it can reduce the triglyceride levels if it was high.
This is also good for the heart. The second one Evion 400 is Vitamin-E
supplement. It works as an antioxidant and is good for the liver.
You mention that you had hemorrhoid surgery. You also mention about
pain killers. If you have any kind of kidney problem , you should avoid
ibuprofen, naproxen class of medications since they can add to the damage.
I am not sure why the doctors told you to stay away from Non-Veg. food.
In general if you had advanced kidney or liver disease then we advice to
cut back on animal protein. Also if the uric acid was high, I can see that.
But your uric acid is normal. I see you are taking thyroid supplement.
Make sure you check your TSH, T-3 , T-4 levels to know that your levels
are O.K. If not , that may be adding to high lipid levels and the dosage
has to be adjusted .
The back pain was probably not related to the kidney problem.
After surgery , you had some referred back pains which is not uncommon.
Hope this gives you enough information that you can discuss with your
own doctor. I wish you the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor